MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BARREL ABRADER,POWER-MINI, DISP,2.9; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BARREL ABRADER,POWER-MINI, DISP,2.9; SAW, POWERED, AND ACCESSORIES
Catalog Number 72201520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery when using the device, after connecting the device to the handpiece, the cutter does not protrude beyond the protection tube and is therefore unusable.To compensate for the incident, a second device of the same reference and different batch was used without success; then a third device of the same reference and a third batch also without success.The surgeon continued the procedure manually using a curette.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Two 2.9 mm power mini abrader burrs were returned for evaluation.Visual assessment of the devices showed no abnormalities.Devices were tested using a dyonics power mini mdu and found to function as intended.Dimensional assessment of each device confirmed the components are within print specifications.Reported complaint could not be confirmed.An exact root cause cannot be determined with confidence without the return of the device, however, factors that could have contributed to the reported event include: damage to the mdu.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BARREL ABRADER,POWER-MINI, DISP,2.9
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9056684
Report Number1219602-2019-01113
Device Sequence Number2450245
Product Code HAB
UDI-Device Identifier03596010656049
UDI-Public03596010656049
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2021
Device Catalogue Number72201520
Device Lot Number50759017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/14/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1